MAUDE Adverse Event Report: STRYKER TRAUMA KIEL CLOSED TUBE CLIP GAMMA3®; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL CLOSED TUBE CLIP GAMMA3®; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0125
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "there were three gamma nail surgeries that day, and the product in question was used in the first of them.When the product was being prepared for use in the third surgery, a chip was found on the tip.It was not used in the second surgery.The circumstances of the break are unknown; it is possible that it occurred during the first surgery and a fragment is left in the body of the patient, and it may have occurred during the cleaning process after the first surgery.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please also note the corrections to h6 method, h6 results and h6 conclusion codes.The reported event could be confirmed.The device inspection revealed the following: the identification of the returned instrument was confirmed based on the catalog # and the lot # marked.As reported, the tip is broken, the size of the fragment is significant.Such breakage could only have been produced by careless handling of the device.However, based on the analysis of the instrument and the information provided, it was not possible to identify the exact reason of the breakage.It could be a result of excessive force applied during the operation (such as leverage or unintended impaction) or after falling on the floor.The breakage could also have occurred during careless transportation or sterilization, where the instrument could have broken due to impaction with other devices.During manufacturing, functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications.Based on investigation, the root cause was attributed to an user related issue.The failure was caused by careless handling of the device, during operation or transportation/sterilization.As a reminder, the instructions for use clearly state that: "¿ during the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for the precise positioning and fixing are secure.¿ do not hit instruments unless they are specifically intended for impaction.Never hit targeting devices or elastosil handles other than those with an integrated strike plate!" a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
CLOSED TUBE CLIP GAMMA3®
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16099086
Report Number0009610622-2023-00004
Device Sequence Number6559189
Product Code LXH
UDI-Device Identifier04546540508003
UDI-Public04546540508003
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0125
Device Catalogue Number13200125
Device Lot NumberK0A3F43
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown